Alert archive / New York / Gale Watches in 2009
Gale Watch 7, NWS Buffalo, NY
NWS Buffalo, NY issued this gale watch at Sep 27, 2009, 12:02 AM EDT. It took effect at Sep 28, 2009, 5:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 27, 2009, 12:02 AM EDT (04:02 UTC)
- In effect from
- Sep 28, 2009, 5:00 AM EDT
- Expired
- Sep 27, 2009, 3:10 PM EDT
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
208 WHUS71 KBUF 270402 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1202 AM EDT SUN SEP 27 2009 LOZ045-271215- /O.CON.KBUF.SC.Y.0068.000000T0000Z-090927T1400Z/ /O.NEW.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1202 AM EDT SUN SEP 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY AS A DEEP AREA OF LOW PRESSURE WILL TRACK FROM WEST TO EAST ACROSS SOUTHERN ONTARIO. FRESH TO STRONG SOUTHERLIES AHEAD OF THE FRONT MONDAY MORNING WILL BECOME SOUTHWEST AND LIKELY INCREASE TO GALES DURING THE AFTERNOON. MEANWHILE...MODERATE SOUTH TO SOUTHEAST WINDS CIRCULATING AROUND THE NEW ENGLAND COAST HIGH WILL CONTINUE TO GENERATE SMALL CRAFT ADVISORY CONDITIONS OVERNIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LEZ040-041-271215- /O.NEW.KBUF.GL.A.0007.090928T0900Z-090929T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1202 AM EDT SUN SEP 27 2009 ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY AFTERNOON. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES LATE SUNDAY NIGHT AND MONDAY AS A DEEP AREA OF LOW PRESSURE WILL TRACK FROM WEST TO EAST ACROSS SOUTHERN ONTARIO. FRESH TO STRONG SOUTHERLIES AHEAD OF THE FRONT LATE SUNDAY NIGHT WILL BECOME SOUTHWEST AND LIKELY INCREASE TO GALES BY DAYBREAK MONDAY AND CONTINUE THROUGH THE DAY MONDAY INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042>044-062>065-271215- /O.NEW.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1202 AM EDT SUN SEP 27 2009 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY AS A DEEP AREA OF LOW PRESSURE WILL TRACK FROM WEST TO EAST ACROSS SOUTHERN ONTARIO. FRESH TO STRONG SOUTHERLIES AHEAD OF THE FRONT MONDAY MORNING WILL BECOME SOUTHWEST AND LIKELY INCREASE TO GALES DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RSH
3 follow-up statements
465 WHUS71 KBUF 270812 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 412 AM EDT SUN SEP 27 2009 LOZ045-271615- /O.CON.KBUF.SC.Y.0068.000000T0000Z-090927T1400Z/ /O.CON.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 412 AM EDT SUN SEP 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY AS A DEEP AREA OF LOW PRESSURE WILL TRACK FROM WEST TO EAST ACROSS SOUTHERN ONTARIO MONDAY AND MONDAY NIGHT. FRESH TO STRONG SOUTHERLIES AHEAD OF THE FRONT MONDAY MORNING WILL BECOME SOUTHWEST AND LIKELY INCREASE TO GALES LATE IN THE DAY. MEANWHILE...MODERATE SOUTH TO SOUTHEAST WINDS CIRCULATING AROUND THE NEW ENGLAND COAST HIGH WILL CONTINUE TO GENERATE SMALL CRAFT ADVISORY CONDITIONS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LEZ040-041-271615- /O.CON.KBUF.GL.A.0007.090928T0900Z-090929T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 412 AM EDT SUN SEP 27 2009 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES LATE SUNDAY NIGHT AND MONDAY AS A DEEP AREA OF LOW PRESSURE WILL TRACK FROM WEST TO EAST ACROSS SOUTHERN ONTARIO. FRESH TO STRONG SOUTHERLIES AHEAD OF THE FRONT LATE SUNDAY NIGHT WILL BECOME SOUTHWEST AND LIKELY INCREASE TO GALES BY DAYBREAK MONDAY AND CONTINUE THROUGH THE DAY MONDAY INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042>044-062>065-271615- /O.CON.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 412 AM EDT SUN SEP 27 2009 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY AS A DEEP AREA OF LOW PRESSURE WILL TRACK FROM WEST TO EAST ACROSS SOUTHERN ONTARIO MONDAY AND MONDAY NIGHT. FRESH TO STRONG SOUTHERLIES AHEAD OF THE FRONT MONDAY MORNING WILL BECOME SOUTHWEST AND LIKELY INCREASE TO GALES LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RSH
449 WHUS71 KBUF 271356 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 956 AM EDT SUN SEP 27 2009 LOZ045-272200- /O.CAN.KBUF.SC.Y.0068.000000T0000Z-090927T1400Z/ /O.CON.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 956 AM EDT SUN SEP 27 2009 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY AS A DEEP AREA OF LOW PRESSURE TRACKS EAST ACROSS SOUTHERN ONTARIO MONDAY AND MONDAY NIGHT. MODERATELY STRONG SOUTHERLY WINDS AHEAD OF THE FRONT MONDAY MORNING WILL BECOME SOUTHWEST AND LIKELY INCREASE TO GALES LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LEZ040-041-272200- /O.CON.KBUF.GL.A.0007.090928T0900Z-090929T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 956 AM EDT SUN SEP 27 2009 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY AS A DEEP AREA OF LOW PRESSURE TRACKS EAST ACROSS SOUTHERN ONTARIO MONDAY AND MONDAY NIGHT. MODERATELY STRONG SOUTHERLY WINDS AHEAD OF THE FRONT MONDAY MORNING WILL BECOME SOUTHWEST AND LIKELY INCREASE TO GALES MONDAY MINORING AND CONTINUE INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042>044-062>065-272200- /O.CON.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 956 AM EDT SUN SEP 27 2009 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY AS A DEEP AREA OF LOW PRESSURE TRACKS EAST ACROSS SOUTHERN ONTARIO MONDAY AND MONDAY NIGHT. MODERATELY STRONG SOUTHERLY WINDS AHEAD OF THE FRONT MONDAY MORNING WILL BECOME SOUTHWEST AND LIKELY INCREASE TO GALES LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
983 WHUS71 KBUF 271910 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 310 PM EDT SUN SEP 27 2009 LEZ040-041-280315- /O.UPG.KBUF.GL.A.0007.090928T0900Z-090929T2100Z/ /O.NEW.KBUF.GL.W.0008.090928T1000Z-090929T1600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 310 PM EDT SUN SEP 27 2009 ...GALE WARNING IN EFFECT FROM 6 AM MONDAY TO NOON EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM MONDAY TO NOON EDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY AS A DEEP AREA OF LOW PRESSURE TRACKS EAST ACROSS SOUTHERN ONTARIO MONDAY AND MONDAY NIGHT. MODERATELY STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL BECOME SOUTHWEST AND INCREASE TO 35 KNOT GALES BY MONDAY MORNING. THE GALES WILL CONTINUE MONDAY NIGHT INTO TUESDAY MORNING BEFORE THE WINDS SHIFT TO THE NORTHWEST AND DIMINISH SOMEWHAT TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ042-043-062-063-280315- /O.UPG.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/ /O.NEW.KBUF.GL.W.0008.090928T1200Z-090929T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- 310 PM EDT SUN SEP 27 2009 ...GALE WARNING IN EFFECT FROM 8 AM MONDAY TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 8 AM EDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY AS A DEEP AREA OF LOW PRESSURE TRACKS EAST ACROSS SOUTHERN ONTARIO MONDAY AND MONDAY NIGHT. MODERATELY STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL BECOME SOUTHWEST AND INCREASE TO 35 KNOT GALES MONDAY MORNING. THE GALES WILL CONTINUE MONDAY NIGHT BEFORE THE WINDS SHIFT TO THE NORTHWEST AND DIMINISH SOMEWHAT ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ044-045-064-065-280315- /O.UPG.KBUF.GL.A.0007.090928T1600Z-090930T0000Z/ /O.NEW.KBUF.GL.W.0008.090928T1600Z-090929T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 310 PM EDT SUN SEP 27 2009 ...GALE WARNING IN EFFECT FROM NOON MONDAY TO NOON EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO NOON EDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY AS A DEEP AREA OF LOW PRESSURE TRACKS EAST ACROSS SOUTHERN ONTARIO MONDAY AND MONDAY NIGHT. MODERATELY STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL BECOME SOUTHWEST AND INCREASE TO 35 KNOT GALES BY MONDAY AFTERNOON. THE GALES WILL CONTINUE MONDAY NIGHT INTO TUESDAY MORNING BEFORE THE WINDS SHIFT TO THE NORTHWEST AND DIMINISH SOMEWHAT TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ020-280315- /O.NEW.KBUF.GL.W.0008.090928T1000Z-090929T1600Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 310 PM EDT SUN SEP 27 2009 ...GALE WARNING IN EFFECT FROM 6 AM MONDAY TO NOON EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM MONDAY TO NOON EDT TUESDAY. A POWERFUL COLD FRONT WILL CROSS THE LOWER GREAT LAKES ON MONDAY AS A DEEP AREA OF LOW PRESSURE TRACKS EAST ACROSS SOUTHERN ONTARIO MONDAY AND MONDAY NIGHT. MODERATELY STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL BECOME SOUTHWEST AND INCREASE TO 35 KNOT GALES BY MONDAY MORNING. THE WINDS WILL CONTINUE TO GUST UP TO GALE FORCE MONDAY NIGHT INTO TUESDAY MORNING BEFORE SHIFTING TO THE NORTHWEST AND DIMINISHING SOMEWHAT TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SLZ022-024-280315- /O.NEW.KBUF.SC.Y.0069.090928T1600Z-090929T1600Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 310 PM EDT SUN SEP 27 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO NOON EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO NOON EDT TUESDAY. SOUTH TO SOUTHEAST WINDS AHEAD OF AN APPROACHING COLD FRONT WILL SWITCH TO THE SOUTHWEST MONDAY AFTERNOON AND INCREASE TO 15 TO 25 KNOTS. THE BRISK WINDS WILL CONTINUE MONDAY NIGHT INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Sep 26, 10:06 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 26, 10:06 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1006 PM EDT SAT SEP 26 2009 .SYNOPSIS... A WARM FRONT LIFTING NORTH FROM THE OHIO VALLEY WILL BRING PERIODS OF RAIN TO THE REGION TONIGHT. AN UPPER LEVEL TROUGH WILL STILL BRING A CHANCE FOR A FEW MORE SHOWERS SUNDAY BEFORE A STRONG COLD FRONT APPROACHES FROM THE WEST AND GENERATES MORE SHOWERS AND THUNDERSTORMS LATE SUNDAY NIGHT INTO MONDAY. WINDY CONDITIONS AND COOLER TEMPERATURES WILL FOLLOW THE FRONT MONDAY AFTERNOON THROUGH TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... NOT MUCH CHANGE NEEDED AT THIS TIME. ISOLD TSTMS FROM EARLIER THIS EVENING HAVE SINCE DISSIPATED. HAVE LEFT MENTION OF ANY THUNDER FOR THE REST OF THE NIGHT OUT FOR NOW, BUT CANT TOTALLY RULE A FEW ISOLD STRIKES LATER TONIGHT IN THE FAR WEST AFTER 06Z AS BUFKIT PROFILE SHOWS SOME ELEVATED CAPE AT THAT TIME. HAVE SEEN A FEW ISOLATED STRIKES OVER CENTRAL OHIO AND WILL HAVE TO WATCH AREA OVER LK ERIE NORTH OF CLEVELAND THAT IS MOVING NE. EARLIER DISCUSSION FOLLOWS, SHORT WAVE ENERGY OVER THE OHIO VALLEY THIS AFTERNOON ALONG WITH A 30 KNOT 850 MB JET...GOOD ISENTROPIC LIFT AND A RICH MOISTURE SUPPLY FROM THE GULF STATES WILL PRODUCE A HIGH PROBABILITY OF RAIN SPREADING FROM SOUTHWEST TO NORTHEAST THIS EVENING. QPF OF A HALF INCH OR MORE LOOKS LIKELY ACROSS THE AREA OVERNIGHT. ENOUGH ELEVATED CAPE TO WORRY ABOUT THUNDER BUT THE PROBABILITIES SUNDAY MORNING WILL LIKELY START OUT WET AS WELL BUT THE SHORT WAVE ENERGY WILL BE FARTHER TO THE EAST AS THE LONGER WAVE TROUGH PUSHES INTO THE APPALACHIANS. RAIN WILL TAPER OFF TO SHOWERS QUICKLY FROM WEST TO EAST. LOOKS LIKE WE WILL STILL BE ABLE TO REMOVE THE CHANCE OF PRECIP FOR THE WESTERN ZONES IN THE AFTERNOON. COOLING RAIN WILL BALANCE WARM ADVECTION OVERNIGHT SO WE ARE NOT EXPECTING MUCH OF A CHANGE IN TEMPERATURE. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... THE MAIN FOCUS DURING THIS PERIOD WILL THE DIGGING UPPER LEVEL TROUGH AND ATTENDANT SURFACE LOW THAT WILL SET UP ACROSS THE LOWER GREAT LAKES AND SOUTHERN QUEBEC. THIS WILL RESULT IN A SIGNIFICANT CHANGE TO VERY FALL-LIKE CONDITIONS. INITIALLY...IT WILL BE QUITE MILD SUNDAY NIGHT WITH SOUTHERLY DOWNSLOPE WINDS SETTING UP AHEAD OF THE APPROACHING COLD FRONT. IN FACT...AREA TEMPERATURES WILL LIKELY RISE INTO THE LOWER TO MID 60S BEFORE ANY PCPN REACHES THE FAR WESTERN COUNTIES BEFORE DAYBREAK MONDAY. IMPRESSIVE LOW LEVEL MOISTURE CONVERGENCE AHEAD OF THE COLD FRONT AND FAVORABLE DIFFLUENCE AHEAD OF THE VIGOROUS UPPER LEVEL TROUGH WILL LIKELY RESULT IN A NARROW BAND OF CONVECTION/SQUALL LINE MONDAY MORNING INTO THE EARLY AFTERNOON. ANY CONVECTIVE WIND GUSTS COULD APPROACH SEVERE LIMITS. THE NAM STILL SHOWS A DRY SLOT WORKING IN BEHIND THE FRONT. THEREFORE...WE SHOULD SEE A BREAK IN THE PCPN FOR A FEW HOURS AFTER THE FRONTAL PASSAGE. AFTER THE MORNING CONVECTION ENDS MONDAY MORNING...THE MAIN FOCUS WILL SHIFT TO THE POTENTIAL FOR STRONG WINDS AND THE DEVELOPMENT OF LAKE EFFECT RAINS NORTHEAST OF THE LAKES. THE TRACK OF THE SURFACE LOW...COMBINED WITH STRONG COLD AIR ADVECTION ALOFT AND A WELL ALIGNED SOUTHWEST FLOW WILL RESULT IN INCREASING SOUTHWEST WINDS IN THE AFTERNOON AND EVENING. EXPECT SUSTAINED WINDS OF 25 TO 35 KNOTS DOWNWIND OF LAKE ERIE WITH POSSIBLE GUSTS UP TO 45 KNOTS. THIS WOULD PUT US IN THE RANGE FOR A POSSIBLE WIND ADVISORY. GALES ARE ALSO EXPECTED ON LAKE ERIE AND POSSIBLY LAKE ONTARIO LATE IN THE DAY. IN TERMS OF PCPN FOR MONDAY AFTERNOON...EXPECT SCATTERED SHOWERS TO REDEVELOP AS MOISTURE WRAP IN BEHIND THE SURFACE LOW AND THE UPPER LEVEL LOW DIGS SOUTHEAST ACROSS THE LOWER LAKES. THE POTENTIAL FOR LAKE EFFECT RAIN SHOWERS WILL ALSO INCREASE AS THE COLDER AIR DEEPENS ACROSS THE AREA DURING THE AFTERNOON. THE LATEST NAM BUFKIT PROFILES SUGGEST LAKE INDUCED CAPES AROUND 1500 J/KG...ESPECIALLY OVER LAKE ERIE WHICH WILL FEEL THE IMPACT OF THE COLDER AIR SOONER. TEMPERATURES ON MONDAY WILL LIKELY DISPLAY A STEADY OR SLOWLY FALLING TREND BEHIND THE DEPARTING COLD FRONT. THE INCREASING SOUTHWEST FLOW OFF THE WARM LAKE WATERS WILL HELP TO TEMPER THE TEMPERATURE FALL IMMEDIATELY DOWNWIND OF THE LAKES. VERY UNSETTLED CONDITIONS WILL CONTINUE MONDAY NIGHT AND TUESDAY AS THE MOISTURE CYCLONIC FLOW REMAINS INTACT. THE SURFACE LOW WILL BE FILLING AS IT TRACKS SLOWLY TO THE NORTHEAST...BUT IT WILL STILL BE WINDY AS COLD AIR ADVECTION ALLOWS FOR THE DOWNWARD TRANSFER HIGHER WINDS ALOFT. EXPECT THE WINDS TO SUBSIDE GRADUALLY TUESDAY NIGHT AS THE WEAKENING SURFACE LOW HEADS NORTHEAST TOWARD LABRADOR. WILL STILL LEAVE IN A CHANCE FOR SHOWERS ACROSS THE ENTIRE AREA WITH SOME LAKE ENHANCED RAIN SOUTHEAST OF THE LAKES. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE DEEP UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW WILL BEGIN TO LOOSE THEIR GRIP WEDNESDAY AFTERNOON...BUT AREA TEMPERATURES WILL STRUGGLE TO GET ABOVE 60. HIGH PRESSURE RIDING IN BEHIND THE DEPARTING SURFACE LOW SHOULD BRING DRY WEATHER THURSDAY AND FRIDAY WITH TEMPERATURES MODERATING TO NEAR SEASONABLE LEVELS ON FRIDAY. A WARM FRONT APPROACHING FROM THE OHIO VALLEY MAY BRING A CHANCE FOR A FEW SHOWERS SATURDAY. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... A TROUGH BETWEEN LOW PRESSURE OVER LAKE HURON AND ANOTHER LOW DEVELOPING ALONG THE MID ATLANTIC COAST IS FORECAST TO MOVE NORTHEAST TONIGHT AND SPREAD RAIN ACROSS THE REGION TONIGHT WITH CIGS AND VSBYS DROPPING FROM MVFR TO IFR/LIFR IN THE WEST. FOR AREAS FROM THE FINGER LKS EAST, TO THE NORTH COUNTRY, CONDITIONS WILL DROP FROM VFR TO MVFR THIS EVENING AND THEN TO IFR LATER TONIGHT. IMPROVEMENT TO MVFR WILL BEGIN AROUND 14Z IN THE WEST, AROUND 15Z IN THE GENESEE VALLEY, INCLUDING THE KROC TAF SITE, AND THEN TO VFR DURING THE MID AFTERNOON. EAST OF LAKE ONTARIO IMPROVEMENT TO MVFR CONDITIONS IS NOT EXPECTED TIL LATE AFTERNOON. THE SHOWERS SHLD TAPER OFF IN THE WEST LATER SUNDAY MRNG AND END DURG THE AFTERNOON. OUTLOOK... SUNDAY NIGHT...IMPROVEMENT TO VFR. MONDAY...MVFR IN SHOWERS AND THUNDERSTORMS. TUESDAY...MVFR IN SHOWERS. WEDNESDAY...MVFR/VFR WITH A CHANCE OF SHOWERS. THURSDAY...VFR. && .MARINE... MODERATE SOUTH TO SOUTHEAST WINDS CIRCULATING AROUND THE NEW ENGLAND RIDGE WILL CONTINUE GENERATE SMALL CRAFT ADVISORY CONDITIONS ALONG THE FAR EASTERN NEAR SHORES OF LAKE ONTARIO TONIGHT INTO SUNDAY MORNING. MUCH MORE SIGNIFICANT WIND AND WAVE CONDITIONS ARE EXPECTED ON THE LAKES MONDAY AND TUESDAY AS A DEEP LOW SETS UP JUST NORTH OF LAKE ONTARIO. AN INFLUX OF COLD AIR ACROSS THE WARM WATERS OF BOTH LAKES WILL LIKELY GENERATE GALE FORCE WINDS LATER MONDAY AFTERNOON INTO MONDAY NIGHT. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT SUNDAY FOR LOZ045. && SYNOPSIS...TJP NEAR TERM...JJP/SAGE SHORT TERM...TJP LONG TERM...TJP AVIATION...JJP/SAGE/TJP MARINE...TJP
Hazardous weather outlook, Sep 26, 5:04 PM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 504 PM EDT SAT SEP 26 2009 NYZ001>008-010>014-019>021-085-271200- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 504 PM EDT SAT SEP 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG EARLY AUTUMN STORM SYSTEM MAY ALSO BRING ADVISORY- CRITERIA WINDS TO THE AREA MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-271200- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 504 PM EDT SAT SEP 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GALE FORCE WINDS ARE POSSIBLE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 3:10 PM EDT | Gale Warning | BUF | 45 hr | |
| Sep 27, 3:10 PM EDT | Small Craft Advisory | BUF | 4 days | |
| Sep 27, 3:43 PM EDT | Wind Advisory | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 6 more | 30 hr |
| Sep 27, 3:54 PM EDT | Lakeshore Flood Watch | BUF | Erie | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.